MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Codes Break (1069); Scratched Material (3020); Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zxt300 intraocular lens (iol) was explanted from the patient¿s left eye due to the patient experiencing blurry vision one day post-implant.Additional information received stated slightly wrong power and orientation issue (iol rotated), and the lens had a scratch on it.When the patient presented on (b)(6) 2019 the axis of the iol was at 75 degrees.The replacement lens is a different model (zxt150), but same diopter and was placed in the patient¿s eye at 14 degrees.There was no incision enlargement, no vitrectomy, no sutures required.Patient outcome is reported to be excellent.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in the initial report, section h6: patient code: 3191: unexpected post-op refraction, was inadvertently missed.Section h6: patient code: 3191: unexpected post-op refraction.Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: oct 23, 2019.Section h3: device returned to manufacturer? yes.Device evaluation: on october 23, 2019 the return sample was received.The product was received dry in a jar.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text: placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9200316
Report Number9614546-2019-00976
Device Sequence Number10874664
Product Code MFK
UDI-Device Identifier05050474606449
UDI-Public(01)05050474606449(17)210810
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/29/2019
10/25/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/18/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005